Format

Send to

Choose Destination
See comment in PubMed Commons below
Ugeskr Laeger. 2013 Aug 12;175(33):1875-7.

[Severe thrombocytopenia after diagnosis of deep venous thrombosis].

[Article in Danish]

Author information

1
Anæstesiologisk Afdeling, Sygehus Sønderjylland, Sønderborg, Denmark. cfroeslevfriis@dadlnet.dk

Abstract

A patient presented with erysipelas and developed deep venous thrombosis (DVT) and later idiopatic thrombocytopenic purpura (ITP). In the literature we find no reports of ITP following DVT. It is well known that patients can develop HIT after DVT or DVT after ITP, both caused by the medicine used for treatment. Patients have developed ITP after heparin-induced thrombocytopenia (HIT). Cases are also described in which heparin antibodies are found, but in which the final diagnosis was ITP. The diagnosis of the patient in our case story could be ITP based on DVT, but with no history of HIT. Alternatively, he could have developed two complications to an infection.

PMID:
23937877
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Loading ...
    Support Center